Indiana, 2022

Strong Wind in Indiana, November 5, 2022

November 5, 2022 · NWS PAH · 6 events in 6 counties and zones

Strong south winds gusted up to around 50 mph. The peak measured wind gust at the Evansville airport was 51 mph.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Strong south winds gusted up to around 50 mph. The peak measured wind gust at the Evansville airport was 51 mph. A wind gust to 47 mph was clocked near Boonville. The strong south winds occurred ahead of a cold front that trailed south from a low pressure center over the upper Mississippi Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 5, 3:29 AM CST, 31 minutes earlier.

Area forecast discussion, Nov 5, 3:29 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
429 AM CDT Sat Nov 5 2022

.SHORT TERM...(Today through Monday night)
Issued at 429 AM CDT Sat Nov 5 2022

Key Messages:

1. Gusty winds to 45 mph will continue across the area this morning
before diminishing this afternoon.

2. A line of showers and a few thunderstorms will shift out of the
area by early afternoon. No severe weather anticipated; although,
gusty winds will accompany the precipitation.

3. Near normal temperatures today will be replaced by above normal
temperatures into the beginning of the work week.

Technical Discussion:

Today and tonight: A wrapped up low pressure system over eastern
Iowa this morning will lift northeastward to near James Bay late
tonight. This will drag a cold front through the area this morning,
then off to the east of the the CWA by mid afternoon. A north/south
oriented line of showers and thunderstorms will continue to pass
through the area early in the day, just ahead of the aforementioned
cold front. At the same time, winds just above the surface at or
around 925mb are observed to be around 45-50kts. Still expecting
stronger gusts to mix down with gust reaching as high as 45-50 mph
at times this morning. The pressure gradient will remain fairly
tight this morning, so the sustained winds will also be fairly
strong, in the 20-30 mph range. This afternoon, the pressure
gradient will slacken across the area, allowing winds to diminish.
quiet weather will then linger into the night as the area sits on
the western edge of a surface ridge. Highs will be in the 60s today
with overnight lows dropping into the 40s.

Sunday through Monday night: A very broad surface ridge will build
from the northern Plains through the mid-Mississippi and Ohio River
Valleys through this time period, leading to continued quiet and
mainly dry weather. Upper-level ridging will steadily build into the
area through Monday night, allowing temperatures to gradually warm
above normal. A weak surface trough may approach the CWA from the
south late Sunday night into Monday morning; however, it looks like
most locations will stay dry with an increase in cloud cover. Highs
will be in the upper 60s to low 70s. Overnight lows will be in the
40s to low 50s.

.LONG TERM...(Tuesday through Friday)
Issued at 429 AM CDT Sat Nov 5 2022

Confidence is high in a dry, tranquil, and unseasonably warm pattern
to start the long term portion of the forecast. Confidence is also
increasing in a chance for rain late Thursday into Friday with a
strong frontal passage, followed by much cooler weather for next
weekend.

An anomalously strong mid/upper level ridge is forecast to build
across the eastern U.S. through mid week. This will result in not
only dry weather, but also temperatures significantly above normal
through the period. For that matter, highs are forecast to range
through the 70s Tuesday through Thursday, with some readings in the
upper 70s possible on Wednesday. Lows should range from the upper
40s to lower 50s Tuesday night through Thursday night. That's 10 to
15 degrees above normal for both lows and highs for this time of
year.

The approach of a deep longwave trough will encourage the passage of
a strong cold front late Thursday and Thursday night. This will
result in our next chance of rain showers Thursday night and Friday.
In the wake of the frontal passage, much cooler temperatures are
expected, with highs in the upper 50s to lower 60s on Friday and
lows in the upper 20s to lower 30s Friday night. A preview of NBM
temperatures next Saturday suggests highs only in the 40s and 50s,
or about 10 degrees below normal.

&&

.AVIATION...
Issued at 1202 AM CDT Sat Nov 5 2022

Strong southerly winds are expected to ramp up later tonight,
continuing through the morning hours, then decreasing through the
afternoon. Wind gusts are forecast to peak at around 35 kts at
each site. A line of showers will move through during the
overnight and morning hours. There is lightning activity which
will mainly affect southern terminals. Vsby drops will accompany
moderate to heavy rain while MVFR cigs settle in for a few hours
behind the line.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 10 AM CDT this morning for ILZ075-080-081-
     084-085-088-089-092-093.

     Wind Advisory until 1 PM CDT this afternoon for ILZ076>078-082-
     083-086-087-090-091-094.

MO...Wind Advisory until 10 AM CDT this morning for MOZ076-086-087-
     100-107>112-114.

IN...Wind Advisory until 1 PM CDT this afternoon for INZ081-082-
     085>088.

KY...Wind Advisory until 10 AM CDT this morning for KYZ001>004.

     Wind Advisory until 1 PM CDT this afternoon for KYZ005>022.

&&

SHORT TERM...KC
LONG TERM...RJP
AVIATION...ATL
Hazardous weather outlook, Nov 5, 3:57 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
457 AM CDT Sat Nov 5 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
457 AM CDT Sat Nov 5 2022 /557 AM EDT Sat Nov 5 2022/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Gusty winds of 45 to 55 mph are expected this morning before
diminishing by early afternoon. Travel may be difficult for high-
profile vehicles, especially on east to west roadways. A few trees
or limbs may be knocked down by the strong winds as well. A Wind
Advisory remains in effect for the entire region.

A few thunderstorms will be possible across west Kentucky,
southern Illinois and southwest Indiana this morning. No severe
weather is anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 strong wind. Local standard time, as filed.

Strong Wind, Gibson

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Gibson forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Strong Wind, Pike

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Pike forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

Strong Wind, Posey

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Posey forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

Strong Wind, Spencer

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Spencer forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.014, -87.008 (the zone’s center; the record gives no point)

Strong Wind, Vanderburgh

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Vanderburgh forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

Strong Wind, Warrick

When
November 5, 4:00 AM CST to 1:00 PM CST
Where
Warrick forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059961, 1059962, 1059963, 1059964, 1059965, 1059966.